Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 47, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 13, 2025, 2:46 AM CDT for 4 parishes in Louisiana. It was in force for 7 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2025, 2:46 AM CDT (07:46 UTC)
- Expired
- Jun 13, 2025, 9:54 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 118 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:14 AM CDT | FLASH FLOOD | 1 Ese Broussard, LA | Water in homes. |
| Jun 13, 7:00 AM CDT | RAIN 7.24 | 3 S Cade, LA | Cocorahs station LA-IB-5 New Iberia 6.1 WNW. |
| Jun 13, 7:01 AM CDT | FLASH FLOOD | 3 Sw Lafayette, LA | Street flooding reported in the 3700 block Ambassador Caffrey in front of Lowes. |
| Jun 13, 7:02 AM CDT | FLASH FLOOD | 2 Wsw Cade, LA | 1000 block to the 1200 block of Petroleum Parkway near Cade is temporarily closed due to high water Forum Drive near Cade is also closed due to high water. |
| Jun 13, 7:22 AM CDT | FLASH FLOOD | 2 S Youngsville, LA | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jun 13, 8:00 AM CDT | RAIN 7.58 | 2 E Cade, LA | Mesonet station CADL1 ULL CADE FARM LAFAYETTE13 SE LA US. |
| Jun 13, 8:08 AM CDT | RAIN 8.2 | 2 Ssw Broussard, LA | |
| Jun 13, 8:10 AM CDT | RAIN 7.69 | 1 Ne Broussard, LA | |
| Jun 13, 8:11 AM CDT | RAIN 7.55 | 1 W Broussard, LA | |
| Jun 13, 8:12 AM CDT | RAIN 7.59 | 1 Nnw Youngsville, LA | |
| Jun 13, 10:00 AM CDT | RAIN 9.39 | 2 E Cade, LA | Mesonet station CADL1 ULL CADE FARM LAFAYETTE13 SE LA US Updated report. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
713
WGUS54 KLCH 130746
FFWLCH
LAC045-055-099-113-131100-
/O.NEW.KLCH.FF.W.0047.250613T0746Z-250613T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
246 AM CDT Fri Jun 13 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Iberia Parish in south central Louisiana...
Southeastern Lafayette Parish in south central Louisiana...
West Central St. Martin Parish in south central Louisiana...
Northeastern Vermilion Parish in southwestern Louisiana...
* Until 600 AM CDT.
* At 246 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lafayette, New Iberia, Abbeville, Breaux Bridge, St. Martinville,
Broussard, Youngsville, Erath, Delcambre, Maurice, Cade, Coteau,
Acadiana Regional Airport, Jefferson Island, Parks and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3013 9215 3027 9200 3027 9183 3027 9171
2992 9191 2993 9218
FLASH FLOOD...RADAR INDICATED
$$
Calhoun3 follow-up statements
277
WGUS54 KLCH 130954
FFWLCH
LAC045-055-099-113-131200-
/O.EXT.KLCH.FF.W.0047.000000T0000Z-250613T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
454 AM CDT Fri Jun 13 2025
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Northwestern Iberia Parish in south central Louisiana...
Southeastern Lafayette Parish in south central Louisiana...
West Central St. Martin Parish in south central Louisiana...
Northeastern Vermilion Parish in southwestern Louisiana...
* Until 700 AM CDT.
* At 454 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
4 and 6 inches of rain have fallen. Additional rainfall amounts of
2 to 4 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Lafayette, New Iberia, Abbeville, Breaux Bridge, St. Martinville,
Broussard, Youngsville, Erath, Delcambre, Maurice, Cade, Coteau,
Acadiana Regional Airport, Jefferson Island, Parks and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3013 9215 3027 9200 3027 9183 3027 9171
2992 9191 2993 9218
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Calhoun413
WGUS54 KLCH 131129
FFWLCH
LAC045-055-099-113-131500-
/O.EXT.KLCH.FF.W.0047.000000T0000Z-250613T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
629 AM CDT Fri Jun 13 2025
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Northwestern Iberia Parish in south central Louisiana...
Southeastern Lafayette Parish in south central Louisiana...
West Central St. Martin Parish in south central Louisiana...
Northeastern Vermilion Parish in southwestern Louisiana...
* Until 1000 AM CDT.
* At 629 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
4 and 6.5 inches of rain have fallen. Additional rainfall amounts
of 2 to 4 inches are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Lafayette, New Iberia, Abbeville, Breaux Bridge, St. Martinville,
Broussard, Youngsville, Erath, Delcambre, Maurice, Cade, Coteau,
Acadiana Regional Airport, Jefferson Island, Parks and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3013 9215 3027 9200 3027 9183 3027 9171
2992 9191 2993 9218
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Jones239
WGUS74 KLCH 131454
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
954 AM CDT Fri Jun 13 2025
LAC045-055-099-113-131504-
/O.CAN.KLCH.FF.W.0047.000000T0000Z-250613T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iberia LA-Lafayette LA-St. Martin LA-Vermilion LA-
954 AM CDT Fri Jun 13 2025
...FLASH FLOOD WARNING FOR NORTHWESTERN IBERIA, SOUTHEASTERN
LAFAYETTE, WEST CENTRAL ST. MARTIN AND NORTHEASTERN VERMILION
PARISHES HAS BEEN REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3013 9215 3027 9200 3027 9183 3027 9171
2992 9191 2993 9218
$$
Stigger/87What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 11:47 PM CDT, 2 hours 59 minutes earlier. Its key messages:
- A Marginal risk of severe storms outlined across the forecast area today.
- Slight to moderate risk of excessive rain outlined across southeast Texas today.
- High rain chances will persist into this weekend; slightly lower chances early to mid next week.
Area forecast discussion, Jun 12, 11:47 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1147 PM CDT Thu Jun 12 2025 ...New AVIATION... .KEY MESSAGES... - A Marginal risk of severe storms outlined across the forecast area today. - Slight to moderate risk of excessive rain outlined across southeast Texas today. - High rain chances will persist into this weekend; slightly lower chances early to mid next week. && .SHORT TERM... (Tonight through Saturday night) Issued at 235 PM CDT Thu Jun 12 2025 Showers and storms, while mostly subsevere at the moment, are moving across the CWA. The strongest storms are located along the broken line that roughly stretches from CenLA down through the Gulf waters south of E Cameron Par. Light showers have continued An upper level disturbance located east of the ArkLaTx Region is expected to weaken as it continues lifting NNE. Even after it moves off, we will have a weakness aloft over the area and persistent southerly flow keeping that tap of Gulf moisture flowing. This will allow for continued showers and storms, with most of the convection being diurnally driven. The rain and cloud cover will keep MaxTs near climo norms while insulating us at night where we will have MinTs a few degrees above normal. && .LONG TERM... (Sunday through next Wednesday) Issued at 235 PM CDT Thu Jun 12 2025 The unsettled and wet pattern will persist through the extended period. This will be mainly due to a weakness aloft remaining in place over the period, however we might see PoPs drop as an upper ridge over MX slowly moves eastward and another upper ridge over the Atlantic expands over the Gulf. We will have to see how this plays out. If the ridge does not have any influence by the mid week period, continued wet weather and mild temps to prevail. If it does, this could allow for slightly reduced PoPs and higher temps. && .AVIATION... (06Z TAFS) Issued at 1143 PM CDT Thu Jun 12 2025 Light winds and high clouds continue through the next few hours. Only exception will be AEX where patchy ground fog will continue to be possible through sunrise. For the I-10 terminals, convection is expected to develop early, likely prior to sunrise, near the coast and spread north. This first round of storms may be followed by a brief lull but convection is expected to blossom further by mid-morning particularly between I-10 and the coast. Showers and storms will likely persist well into the afternoon, bringing reductions in VIS, elevated winds, lower CIGs, and frequent lightning. By the late afternoon convection should begin to wane, tapering off completely near sunset. && .MARINE... Issued at 235 PM CDT Thu Jun 12 2025 Light to occasionally modest onshore flow and low seas will persist through this week. Small craft should exercise caution. Elevated thunderstorm chances will linger through the week and the upcoming weekend which may cause locally higher winds and seas. && .PRELIMINARY POINT TEMPS/POPS... AEX 87 71 87 71 / 80 60 70 30 LCH 88 74 87 77 / 70 60 70 20 LFT 88 75 88 76 / 70 50 70 20 BPT 86 74 87 77 / 90 60 70 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...87 LONG TERM....87 AVIATION...17
In the hours before
Special weather statement, Jun 13, 1:29 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
129 AM CDT Fri Jun 13 2025
LAZ044-045-152-153-130645-
Upper Vermilion LA-Upper Iberia LA-Lafayette LA-Upper St. Martin LA-
129 AM CDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN IBERIA...SOUTHERN
LAFAYETTE AND NORTHEASTERN VERMILION PARISHES THROUGH 145 AM CDT...
At 129 AM CDT, Doppler radar was tracking a strong thunderstorm near
Erath, or near Abbeville, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Lafayette, Abbeville, Scott, Broussard, Youngsville, Erath, Maurice,
Jefferson Island, Ridge, and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2996 9206 2997 9209 2997 9210 3018 9224
3025 9192 2998 9193 2996 9202
TIME...MOT...LOC 0629Z 169DEG 11KT 3000 9203
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CalhounThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:29 AM CDT | Special Weather Statement | LCH | Lafayette | 16 min |
| Jun 13, 2:26 AM CDT | Flood Watch | LCH | Acadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 4 more | 41 hr |
| Jun 13, 3:06 AM CDT | Special Weather Statement | LCH | Lafayette | 39 min |
| Jun 13, 3:52 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 23 min |
| Jun 13, 4:01 AM CDT | Tornado Warning | LCH | Iberia, Vermilion | 13 min |
| Jun 13, 4:13 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 47 min |
| Jun 13, 4:52 AM CDT | Special Weather Statement | LCH | Acadia | 38 min |
| Jun 13, 4:57 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 33 min |
| Jun 13, 5:26 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin | 6 hr |
| Jun 13, 5:33 AM CDT | Special Weather Statement | LCH | Lafayette | 27 min |
| Jun 13, 5:37 AM CDT | Special Weather Statement | LCH | Saint Martin | 23 min |
| Jun 13, 5:43 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 32 min |
| Jun 13, 6:16 AM CDT | Special Weather Statement | LCH | Lafayette | 29 min |
| Jun 13, 6:17 AM CDT | Special Weather Statement | LCH | Saint Martin | 28 min |
| Jun 13, 6:46 AM CDT | Special Weather Statement | LCH | Saint Martin | 29 min |
| Jun 13, 7:25 AM CDT | River Flood Watch | LCH | Beauregard, Calcasieu | 3 hr |
| Jun 13, 7:35 AM CDT | Special Marine Warning | LCH | 25 min | |
| Jun 13, 7:45 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 6 days |
| Jun 13, 9:54 AM CDT | Areal Flood Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 3 hr |
| Jun 13, 10:29 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 24 days |
| Jun 13, 11:18 AM CDT | Areal Flood Warning | LCH | Iberia, Saint Martin | 102 min |
| Jun 13, 11:25 AM CDT | Special Weather Statement | LCH | Calcasieu | 35 min |
| Jun 13, 11:26 AM CDT | Flash Flood Warning | LCH | Calcasieu | 5 hr |
| Jun 13, 12:21 PM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
| Jun 13, 12:46 PM CDT | Flash Flood Warning | LCH | Calcasieu | 2 hr |
| Jun 13, 12:47 PM CDT | Special Weather Statement | LCH | Calcasieu | 28 min |
| Jun 13, 1:24 PM CDT | Special Marine Warning | LCH | 36 min | |
| Jun 13, 3:05 PM CDT | Special Marine Warning | LCH | 25 min |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.